Alert archive / Montana / Wind Advisories in 2006
Wind Advisory 14, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at May 1, 2006, 2:59 PM MDT for 6 counties in Montana; Lemhi County, Idaho. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2006, 2:59 PM MDT (20:59 UTC)
- Expired
- May 2, 2006, 12:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 012059 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 259 PM MDT MON MAY 1 2006 IDZ009-010-MTZ005>007-020430- /O.NEW.KMSO.WI.Y.0014.060501T2100Z-060502T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 259 PM MDT MON MAY 1 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A VIGOROUS UPPER LEVEL LOW PRESSURE AREA IS DEVELOPING OVER NORTHWEST MONTANA THIS AFTERNOON. A STRONG JET STREAM SOUTH OF THE LOW WILL RESULT IN LOCALLY STRONG GUSTY WINDS OF 30 TO 40 MPH WITH GUSTS TO OVER 50 MPH DEVELOPING LATER THIS AFTERNOON AND EVENING IN THE BITTERROOT VALLEY AND ACROSS LEMHI COUNTY THE BITTERROOT SAPPHIRE MOUNTAINS AND THE BUTTE PINTLER REGION. THE WINDS ARE EXPECTED TO DIMINISH BY MIDNIGHT. WINDS IN THE MISSOULA VALLEY ARE EXPECTED TO BE GUSTY THIS EVENING...BUT REMAIN BELOW ADVISORY CRITERIA WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH WITH GUSTS TO OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-020430- /O.CON.KMSO.LW.Y.0001.000000T0000Z-060502T0600Z/ FLATHEAD/MISSION VALLEYS- 259 PM MDT MON MAY 1 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP OVER FLATHEAD LAKE BY 3 PM. THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS75 KMSO 020328 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 927 PM MDT MON MAY 1 2006 MTZ003-020430- /O.CAN.KMSO.LW.Y.0001.000000T0000Z-060502T0600Z/ FLATHEAD/MISSION VALLEYS- 927 PM MDT MON MAY 1 2006 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE LAKE WIND ADVISORY. GUSTY WEST WINDS ARE STILL EXPECTED THROUGH THE EVENING HOURS BUT WIDESPREAD ADVISORY LEVEL WINDS ARE EXPECTED TO REMAIN SOUTH OF FLATHEAD LAKE. $$ IDZ009-010-MTZ005>007-020600- /O.CON.KMSO.WI.Y.0014.000000T0000Z-060502T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 927 PM MDT MON MAY 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A VIGOROUS UPPER LEVEL LOW IS MOVING INTO NORTHWEST MONTANA THIS EVENING. A STRONG JET STREAM JUST SOUTH OF THE LOW WILL RESULT IN LOCALLY STRONG AND GUSTY WINDS OF 30 TO 40 MPH WITH GUSTS TO OVER 50 MPH CONTINUING INTO THIS EVENING IN THE BITTERROOT VALLEY AND ACROSS LEMHI COUNTY THE BITTERROOT SAPPHIRE MOUNTAINS AND THE BUTTE PINTLER REGION. THE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. WINDS IN THE MISSOULA VALLEY ARE EXPECTED TO BE GUSTY THIS EVENING...BUT REMAIN BELOW ADVISORY CRITERIA WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH WITH GUSTS TO OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 020539 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1139 PM MDT MON MAY 1 2006 IDZ009-010-MTZ005>007-020645- /O.EXP.KMSO.WI.Y.0014.000000T0000Z-060502T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 1139 PM MDT MON MAY 1 2006 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. WINDS CONTINUE TO BE BREEZY THIS HOUR...BUT HAVE DECREASED BELOW WIND ADVISORY CRITERIA. HOWEVER...WIND GUSTS UP TO 40 MPH WILL BE SEEN NEAR ISOLATED SHOWERS THROUGH LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at May 1, 2:48 PM MDT, 11 minutes earlier.
Area forecast discussion, May 1, 2:48 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
248 PM MDT MON MAY 1 2006
.SHORT TERM...TONIGHT AND TUESDAY...AN UPPER LEVEL TROUGH IS
BEGINNING TO PUSH INTO THE INTERMOUNTAIN WEST THIS AFTERNOON WITH
A COLD FRONT JUST REACHING THE IDAHO/MONTANA BORDER. IT DOES NOT
APPEAR THE TROUGH WILL DIG AS FAR SOUTH AS PREVIOUSLY
ADVERTISED...BUT WITH DECENT PRECIPITATION BEING GENERATED IN
NORTHWEST MONTANA AND SNOW LEVELS DROPPING NEARLY TO THE VALLEY
FLOORS...A SNOW ADVISORY IS WARRANTED FOR THE WEST GLACIER AND
KOOTENAI CABINET REGIONS. ANOTHER CONCERN FOR THIS EVENING IS
WIND...WHICH WILL REACH TO ADVISORY CRITERIA BY THIS EVENING. A
STRONG PRESSURE GRADIENT AND SUBSIDENCE ALOFT WILL ALLOW STRONG
WINDS TO REACH THE SURFACE...ESPECIALLY IN CENTRAL IDAHO AND IN
THE BUTTE BLACKFOOT REGION. A FEW ISOLATED THUNDERSTORMS CAN BE
EXPECTED THIS EVENING AS WELL...MAINLY SOUTH OF MISSOULA AND IN
THE EXTREME NORTHWEST...WHERE LOW LEVEL INSTABILITY AND FRONTAL
LIFT WILL BE MOST FAVORABLE.
500 MB HEIGHTS BEHIND THIS SYSTEM WILL REMAIN LOW...KEEPING THE
REGION IN A NORTHERLY FLOW. THIS WILL SLOW THE TRANSITION TO WARMER
AND DRIER CONDITIONS CONSIDERABLY. TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH WEDNESDAY WITH MAINLY MOUNTAIN SHOWERS DECREASING
GRADUALLY THROUGH THE PERIOD.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...A NORTHERLY AND
SOMEWHAT CYCLONIC FLOW WILL PERSIST OVER THE NORTHERN ROCKIES
THROUGH THURSDAY. THIS WILL KEEP TEMPERATURES ON THE COOL SIDE.
ATMOSPHERIC MOISTURE WILL SLOWLY EBB...BUT CLOUD COVER AND LIGHT
PRECIPITATION WILL BE SLOW TO DIMINISH ALONG THE NORTHERN DIVIDE.
A RIDGE WILL FINALLY WARM THINGS UP ON FRIDAY...BUT IT LOOKS LIKE
THIS WILL BE A SHORT LIVED FEATURE WITH MOIST ZONAL WESTERLY FLOW
DEVELOPING OVER THE WEEKEND AND EARLY NEXT WEEK.
&&
.AVIATION...SHOWER ACTIVITY WILL INCREASE THROUGH THE EVENING AS
AN UPPER LEVEL WEATHER SYSTEM PUSHES INTO THE REGION. RAIN SHOWERS
WILL TRANSITION OVER TO SNOW...LIMITING VISIBILITIES AND LOWERING
CEILINGS. STRONG GUSTY WINDS CAN ALSO BE EXPECTED TONIGHT MOSTLY
AROUND THE KBTM AND KSMN TERMINALS. PLEASE SEE APPROPRIATE TAFS
AND TWEBS FOR FURTHER DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 9 PM MONDAY TO 8 AM TUESDAY FOR
KOOTENAI/CABINET REGION...WEST GLACIER REGION.
WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR MISSOULA/BITTERROOT
VALLEYS...BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT
REGION.
LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR FLATHEAD/MISSION
VALLEYS.
ID...WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR WESTERN LEMHI COUNTY...
EASTERN LEMHI COUNTY.
&&
SHORT TERM...VIA/PETRESCU
LONG TERM...WHITMORE
AVIATION...VIAHazardous weather outlook, May 1, 7:43 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
743 AM MDT MON MAY 1 2006
MTZ001-002-012200-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
743 AM MDT MON MAY 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A
DISTURBANCE MOVES THROUGH THE AREA. SMALL HAIL AND GUSTY WINDS
WILL BE THE MAIN IMPACT WITH ANY STORMS. COLDER AIR ASSOCIATED WITH THIS
SYSTEM WILL BRING DOWN SNOW LEVELS OVERNIGHT. SNOW ACCUMULATIONS
ARE POSSIBLE TONIGHT WITH MODERATE ACCUMULATIONS IN THE MOUNTAINS.
PLEASE SEE GTFAFDMSO FOR FURTHER DETAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ003-012200-
FLATHEAD/MISSION VALLEYS-
743 AM MDT MON MAY 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFNPWMSO /WWUS75 KMSO/
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS AND WINDY CONDITIONS OVER THE LAKE ARE POSSIBLE THIS
AFTERNOON AND EVENING AS A DISTURBANCE MOVES THROUGH THE AREA.
SMALL HAIL AND GUSTY WINDS WILL BE THE MAIN IMPACT WITH ANY STORMS.
COLDER AIR ASSOCIATED WITH THIS SYSTEM WILL BRING DOWN SNOW LEVELS
OVERNIGHT. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE TONIGHT IN
THE NORTHERN PORTIONS OF THE FLATHEAD VALLEY. PLEASE SEE GTFAFDMSO
FOR FURTHER DETAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ005>010-MTZ004>007-043-012200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
643 AM PDT MON MAY 1 2006 /743 AM MDT MON MAY 1 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A
DISTURBANCE MOVES THROUGH THE AREA. GUSTY WINDS WILL BE THE MAIN
IMPACT WITH ANY STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:46 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 15 hr |
| May 1, 3:01 PM MDT | Snow Advisory | MSO | Flathead, Lake, Lincoln, Sanders | 17 hr |
Nearby
Wind Advisories in Montana, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.